HomeAnswersMedical Gastroenterologyliver cirrhosisBased on the reports, please suggest the cause of the sudden changes in the liver.

What is the reason for sudden alteration in the patient's liver structure?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At June 23, 2020
Reviewed AtAugust 13, 2023

Patient's Query

Hi doctor,

I am a 53-year-old male. Before a year, I had painless jaundice. My MRCP report showed a mass on the head of the pancreas. My endoscopic USG showed a stricture in CBD and so a stent was inserted. My bilirubin came down and Whipple procedure was planned. As my TSH was more than 20 mIU/L, it was postponed. My USG guided endoscopic biopsy revealed chronic inflammation without carcinoma. Subsequently, I developed symptoms of cholangitis due to stent block. So permanent metallic stent was placed. After that, I developed post ERCP pancreatitis.

Then it was treated conservatively. Three months back, I developed ascites and my USG showed portal vein thrombosis. I had loose stools and it stopped after taking Cholestyramine. I took a USG doppler ten days back. It showed cirrhosis. My LFT is normal except for serum albumin. Previously, all the imaging showed me a normal liver architecture. Within a month, it shows a cirrhotic picture. What is the reason for having a sudden alteration in liver structure?

Hi,

Welcome to icliniq.com.

You can have two possibilities. You can have long biliary obstruction due to CBD (common bile duct) compression. It can lead to cirrhosis causing biliary cirrhosis. Any abdominal infection can cause portal vein thrombosis. It leads to have a nodular texture in the liver and portal cavernoma.

Investigations to be done

You need to do tests for knowing the levels of creatinine and electrolytes. Do ascitic fluid routine examination, serum albumin, and ascites gradient. Do HBsAg (hepatitis B surface antigen) or Anti HCV (anti-hepatitis C virus). Do PT (prothrombin time).

Differential diagnosis

You can have portal cavernoma.

Treatment plan

You can take tablet Carvedilol 6.25 mg once daily. Adjust diuretic dose. Do upper GI endoscopy and variceal banding if needed.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Arbab Muhammad Kashif Khan
Dr. Arbab Muhammad Kashif Khan

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy